Multifocal Encephalopathy and Autoimmune-mediated Limbic Encephalitis Following Tocilizumab Therapy

Access this Article

Search this Article

Author(s)

    • Yamaguchi Yuko
    • Department of Neurology, Osaka Saiseikai Nakatsu Hospital, Japan
    • Furukawa Koji
    • Department of Neurology, Osaka Saiseikai Nakatsu Hospital, Japan
    • Yamamoto Toru
    • Department of Neurology, Osaka Saiseikai Nakatsu Hospital, Japan
    • Takahashi Yukitoshi
    • Department of Pediatrics, National Epilepsy Center, Shizuoka Institute of Epilepsy and Neurological Disorders, Japan
    • Tanaka Keiko
    • Department of Neurology, Kanazawa Medical University, Japan

Abstract

A 63-year-old man with rheumatoid arthritis developed multifocal encephalopathy and limbic encephalitis following therapy with tocilizumab, a humanized anti-interleukin-6 receptor antibody. Anti-glutamate receptor ε2 antibodies were later found to be positive in both the serum and cerebrospinal fluid. This case highlights the possibility of the development of encephalopathy after treatment with tocilizumab, which may also induce autoimmune limbic encephalitis.<br>

Journal

  • Internal Medicine

    Internal Medicine 53(8), 879-882, 2014

    The Japanese Society of Internal Medicine

Codes

Page Top